Alert archive / Pennsylvania / Frost Advisories in 2016

Frost Advisory 3, NWS State College, PA

April 14, 20167 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Apr 14, 2016, 2:07 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 15, 2016, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2016, 2:07 PM EDT (18:07 UTC)
In effect from
Apr 15, 2016, 3:00 AM EDT
Expired
Apr 15, 2016, 8:00 AM EDT
In force
5 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 130 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WWUS71 KCTP 141807
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
207 PM EDT THU APR 14 2016


PAZ036-057-059-063>066-150215-
/O.NEW.KCTP.FR.Y.0003.160415T0700Z-160415T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
207 PM EDT THU APR 14 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY.

* TEMPERATURES...LOWS IN THE MID 30S. ISOLATED SPOTS MAY GET DOWN
  TO FREEZING.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
1 follow-up statement
523 
WWUS71 KCTP 150202
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1002 PM EDT THU APR 14 2016


PAZ036-057-059-063>066-151200-
/O.CON.KCTP.FR.Y.0003.160415T0700Z-160415T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
1002 PM EDT THU APR 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
FRIDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 14, 9:11 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Apr 14, 9:11 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 AM EDT THU APR 14 2016

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE END OF THE
WEEK AND WEEKEND...MAINTAINING FAIR WEATHER AND MODERATING
TEMPERATURES.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
HIGH PRESSURE. DRY NE FLOW. HIGH PRESSURE IN CONTROL. WITH
EASTERLY FLOW A FEW CU MIGHT DEVELOP OVER THE SE THIS AFTERNOON.
THAT WOULD BE THE ONLY NOTEWORTHY TIDBIT. MAXES WILL BE 55 TO 60
FOR MOST OF THE AREA...MAYBE A TINY BIT WARMER IN THE EASTERN
VALLEYS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/...
BLOCKING PATTERN ALOFT WILL MAINTAIN CLEAR SKY/LIGHT WIND/SUBSIDENCE/
DRY AIR FOR CENTRAL PA TONIGHT AND FRIDAY. GOING MIN TEMPS WOULD
LEAD TO SOME PATCHY FROST IN THE SE AGAIN TONIGHT. WILL THINK
ABOUT ANOTHER ADVY FOR THEN LATER TODAY AFTER COLLABORATION.
MODERATION AT 850 MB WILL TRANSLATE INTO MILDER MINS AND
MAXES...WITH AFTERNOON HIGHS FRIDAY LIKELY CRACKING 60F FOR ALL
BUT THE HIGHER ELEVATIONS OF THE ALLEGHENIES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE LARGE UPPER LEVEL RIDGE WILL CONTINUE TO BUILD THROUGH FRIDAY
AND THE WEEKEND. THIS RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT
WEEK... PROVIDING AN EXTENDED PERIOD OF RELATIVELY QUIET WEATHER.

TEMPERATURES SHOULD BE INCREASINGLY MILD THROUGH THE LATE WEEK
AND INTO THIS WEEKEND. ABOVE NORMAL TEMPERATURES ARE IN STORE FOR
SUNDAY AND MONDAY.

HAVE UPDATED POPS AND WEATHER AS THE NEXT SYSTEM SHOULD MOVE
THROUGH MONDAY NIGHT INTO TUESDAY. THE LONG RANGE ENSEMBLES AND
OPERATIONAL RUNS ARE IN FAIR AGREEMENT ON THE TRACK...HOWEVER THE
LOW LEVELS ARE FAIRLY DRY...SO HAVE ONLY SLIGHT CHANCE POPS.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL KEEP LIGHT WINDS AND MAINLY CLEAR SKIES ACROSS
THE REGION THROUGH THE END OF THE WEEK. AIRMASS TOO DRY FOR
FOG...THUS VFR CONDITIONS WILL PREVAIL. ONLY A FEW DIURNAL CU ARE
POSSIBLE IN THE SE THIS AFTN AND IN THE CENTYRAL MTNS ON FRIDAY.

OUTLOOK...

SAT-MON...VFR/NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DANGELO
SHORT TERM...DEVOIR
LONG TERM...CERU
AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Apr 14, 2:07 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
207 PM EDT THU APR 14 2016

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-056-058-151815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
207 PM EDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-057-059-063>066-151815-
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
207 PM EDT THU APR 14 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:33 PM EDTFreeze WarningCTPAdams, Lancaster, York10 hr

Nearby

Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.